Researchers still found 'excellent' survival rates for both primary, secondary disease
by Tamatha on Wed Jan 05, 2011 02:07 AM
I had a distal pancre... and my spleen was removed as well. I am feeling great now once I got over the initial shock that this surgery plays on your body. It took about 4-5 weeks to get my bowels working regular after surgery. One of my first symptoms in the beginning was constipation. I never knew that your pancreas had so much to do with the diagestion system. My tumor was blocking the bile duct and that is what caused constipation. The concern that I am having now is that I was told that my stool should not float. It wasn't when my Dr. asked me and now it is, all the time. I was just wondering if there are others that are having or have had the same issues. Or what advice you have for me. I am on enzymes Zen Pep I take two with meals and one with a snack. Could I not be taking enough, do I need them? I thought about not taking them to see if they make a difference, so that way when I go back to the Dr. I can say with them they float or without them they don't. I haven't stopped taking them as of yet.
by mishka on Wed Jan 05, 2011 01:07 PM
I had distal pancreatomy on Oct 8th as you know. I am on chemo so bowel habits a little one way then the other but perfectly manageable. My oncologist said to let him know if stools floated becasue then he would need to give me enzymes. There is something to do with fibre in the diet not sure whether it is too much or not enough that can also make stools float. Might be worth checking that out and looking at how much fibre you eat before stopping enzymes.
Can I ask do you still get ache from op site?
by chuck1943 on Wed Jan 05, 2011 01:23 PM
Im a year out from whipple and had small digestive problems but nothing of concern until last month. My stool started floating, first once in a while and then all the time. Doc put me on creon enzymes and it fixed the problem. Still trying to schedule of how much I have to take worked out. I get a tingeling sensation sometimes after I take them, may ask doc. for anouther option. I guess mine is caused by loosing gall bladder and hunk of pancrease causes lack of fat being broken down, causing floating.
by Tamatha on Wed Jan 05, 2011 02:56 PM
Yes I do still have an ache from the Op site. It isn't bad and it really doesn't bring much concern.
by The_Wife on Wed Jan 05, 2011 08:43 PM
Discuss how best to take your enzymes with your doctor. Are you taking them all before a mealor as the meal progresses? Could make a diference! As others have said, floating stools are signs that foods, especially fats, are not being digested properly. Obviously, being well-nourished is important to your continued health so it's important to talk to your doctor about this. Good luck and continued good health.
by gradkiki on Thu Jan 06, 2011 06:20 PM
Hi Chuck, I had my Whipple in spring '08. Did not have any problems until about July of 09 with stools. When I mentioned it to the Dr. he put me on Pancreaze. The FDA has taken that off the market so I was put on Creon. I have used it for about 6 weeks but had more problems with it that I had ever had with Pancreaze. I have stopped taking it and am trying to decide if it is not the one for me or if anything is going to help. I have days where I have NO problem at all, next day I am running, literally most of the day. It is very frustrating, but other than that I am doing great so can't complain! If you have any input to add about the Creon or if anyone else has comments please respond. It might help others too. Thanks,
by chuck1943 on Thu Jan 06, 2011 07:15 PM
I go to see both my surgeon and my oncologest tomorow and will ask about Creon. I'm like you, dont know if i want to stay on it or not. Ill let you know what i find out friday in boston.
by grannynanny on Mon Jan 10, 2011 01:44 AM
I have been taking Creon (first was on 20, now on 24) since early 2007 -- before my Whipple. I have pancreatic insufficiency and chronic pancreatitis. There is no perfect science to determining the number of capsules you need to take. I try to adjust my intake based on how much food I am eating at a meal/snack and how much fat it contains. While I do try to eat low fat, I can absolutely tell if I have not taken enough Creon 24. Gross, but we are talking float, pale color, "bulky," frequent and very unpleasant aroma.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.